MAUDE Adverse Event Report: MICROVENTION INC. HP8 AZUR HYDROPACK 18; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION

MICROVENTION INC. HP8 AZUR HYDROPACK 18; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Model Number 45-880050
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite attempts made asking to return it.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that while a coil was being delivered during a coil embolization procedure, it advanced into a small branch just proximal to the target landing zone.The coil was attempted to be recaptured, but it prematurely detached.Upon further pulling back the pusher wire, the coil was found detached within the 4fr glide catheter.A.025 wire was inserted into the 4fr glide catheter, and it was advanced past the entrained coil.Another.014 wire was then advanced up to the distal part of the coil which successfully wedged the coil between the wires.Then, the 4fr glide catheter, coil and wires were retracted through the patient¿s body under fluro and were all successfully removed from the patient.The case was completed without any further incident.There was no reported patient injury.
 
Event or Problem Description
See h11.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant to be kinked, damaged, and separated from the pusher.The pusher was not returned for evaluation.The investigation found the implant's monofilament with a tensile break shape at the tip which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant damage, but the damage is consistent with the device experiencing forces exceeding the implant's yield strength.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21163949
Report Number2032493-2025-00066
Device Sequence Number18553453
Product Code KRD
UDI-Device Identifier00842429118078
UDI-Public(01)00842429118078(11)240709(17)290630(10)0000648803
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880050
Device Lot Number0000648803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown